My new treatment regime is underway. Yesterday I began the second twenty-eight day cycle on pomalidomide (Pomalyst) and dexamethasone. I had been scheduled to begin in December but asked my doctor for a reprieve until after Christmas. He agreed and this allowed me the freedom to carry out my Christmas duties as minister and grandfather without worrying about side effects from new medications. Speaking of side effects, I have only noticed one caused by pomalidomide - a very itchy scalp for a few days during the first week in the cycle. Other than that, the side effects I have been experiencing are the familiar roller coaster ride that results from taking 40 milligrams of dexamethasone on days one, eight, fifteen and twenty-two (I take pomalidomide daily on days one through twenty-one). Those ten steroid pills every Monday morning lead to two days of manic energy followed by two days of bleary fatigue. My best days are on Fridays, Saturdays and Sundays. It is good to be feeling better on the weekends and especially good to know that I will be at my best for worship. It will take a while to determine if this dosage of pomalidomide will work to lower my free light chain count. We have begun the treatment with half of the usual dose (2 mg instead of 4 mg) because of the bad reaction I experienced when taking lenalidomide (Revlimid). As the two drugs are related it is possible that I could have a similar reaction once again. However so far, so good. If all continues to go well we will watch the monthly blood tests in order to determine if it is wise to try raising the dosage. In the meantime, my family and my congregation and I will continue to adjust to my weekly ride on steroids. I am grateful for everyone's patience with me through it all. And I am doing my best to be patient with myself as well.